Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 81, NWS Cleveland, OH

July 3, 2019Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Jul 3, 2019, 4:23 PM EDT for Marion County, Ohio. It took effect at Jul 3, 2019, 6:13 PM EDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jul 3, 2019, 4:23 PM EDT (20:23 UTC)
In effect from
Jul 3, 2019, 6:13 PM EDT
Expired
Jul 4, 2019, 12:14 PM EDT
In force
18 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.69 ft at Jul 4, 2019, 12:00 AM EDT.

actionminormoderatemajor51007/0307/0407/05
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

999 
WGUS41 KCLE 032023
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
423 PM EDT Wed Jul 3 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-040422-
/O.NEW.KCLE.FL.W.0081.190703T2213Z-190704T2100Z/
/LARO1.1.ER.190703T2213Z.190704T0600Z.190704T1500Z.NO/
423 PM EDT Wed Jul 3 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Scioto River Near Larue
* until Thursday afternoon.
* At 4 PM the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and rise to near 
  11.4 feet by late tonight. The river will fall below flood stage by
  Thursday morning.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
3 follow-up statements
876 
WGUS81 KCLE 040326
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1126 PM EDT Wed Jul 3 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-041124-
/O.EXT.KCLE.FL.W.0081.000000T0000Z-190704T2024Z/
/LARO1.1.ER.190703T2124Z.190704T0300Z.190704T1424Z.NO/
1126 PM EDT Wed Jul 3 2019

...Flood warning extended until Thursday afternoon...The flood 
warning continues for
  The Scioto River Near Larue.
* Until Thursday afternoon. 
* At 11:00 PM Wednesday the stage was...11.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will fall to below flood stage by Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
691 
WGUS81 KCLE 041108
FLSCLE
Flood Statement
National Weather Service Cleveland OH
708 AM EDT Thu Jul 4 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-041909-
/O.EXT.KCLE.FL.W.0081.000000T0000Z-190704T2125Z/
/LARO1.1.ER.190703T2124Z.190704T0530Z.190704T1525Z.NO/
708 AM EDT Thu Jul 4 2019

...Flood warning extended until this afternoon...The flood warning 
continues for
  The Scioto River Near Larue.
* Until this afternoon. 
* At  7:00 AM Thursday the stage was...11.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will fall to below flood stage by late this morning.
* At 11.0 feet...Flooding occurs in agricultural areas near the river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
526 
WGUS81 KCLE 041614
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1214 PM EDT Thu Jul 4 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-041644-
/O.CAN.KCLE.FL.W.0081.000000T0000Z-190704T2125Z/
/LARO1.1.ER.190703T2124Z.190704T0530Z.190704T1511Z.NO/
1214 PM EDT Thu Jul 4 2019

The flood warning is cancelled for 
  The Scioto River Near Larue.
* At 12:00 PM Thursday the stage was...10.9 feet. 
* Flood stage is 11.0 feet.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.
*The River level fell below the Flood stage Late This Morning.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

Thompson

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 3, 4:11 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 3, 4:11 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
411 PM EDT Wed Jul 3 2019

.SYNOPSIS...
A stationary front will remain across the region through tonight
before lifting north of the area on Thursday. High pressure will
build northward from the Ohio valley across the region Thursday
through Friday. A cold front will move south through the area on
Saturday, sinking south into the Ohio valley Sunday as high
pressure builds southeastward across the Great Lakes through the
middle of the week.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
No major changes to the forecast, aside from a slight downward
trend with pops across the area. A relative MLCAPE minimum
continues across northern Ohio this afternoon, with generally
less than 1000 j/kg. Convective activity has focused across
northwest OH, far northeast OH into northwest PA, and south of
the I-70 corridor. These areas are more unstable than the center
of the forecast area. Expect this trend to continue through the
afternoon, with more isolated than scattered showers and storms
for the bulk of the area. Mid level lapse rates are poor, with
virtually no deep layer shear, so the severe threat is minimal
this afternoon/evening, outside of the far southern part of the
forecast area where a bit more instability is present. The
convection should diminish after sunset, with a drier forecast
through much of the overnight hours. Lows tonight will be in the
upper 60s to low 70s.

A stationary front draped west to east near the southern Lake
Erie shore will lift north across the lake Thursday, with more
diurnally driven convection expected across the area, with the
highest chances east of the I-71 corridor at this point. This is
a similar flavor to today with little synoptic focus for
convection, but a modestly unstable airmass building through the
day, on the order of 1000-2000 j/kg MLCAPE. Deep layer shear
will again be absent, with poor mid level lapse rates precluding
much of a severe weather threat. However, rainfall will be
efficient and heavy with any storms, so a flash flooding threat
cannot be ruled out for areas that see multiple storms over a
shorter period of time. Highs will be a bit warmer but similar
to the overall high temp profile for today, with mid to upper
80s expected. Convective activity will again diminish through
the evening hours into the overnight with the loss of daytime
heating. Lows tomorrow night will be in the upper 60s to low
70s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Not too much changing from last night and yesterday's forecast
for the short term. Generally a hot and humid airmass in place
through Friday with at least a chance of showers and
thunderstorms through Friday night and into Saturday. The front
is expected to move through Saturday morning and although there
will a slightly cooler airmass, chance PoPs will remain through
Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Pattern change expected in the long term with high pressure
building in starting Sunday night. We may actually have a
multi-day stretch of drier weather through Tuesday, which is
much needed for our local area after having a very wet June.
Temperatures are expected to be be in upper 70s and lower 80s on
Sunday and slowly creep back up into the upper 80s by Wednesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Isolated showers are developing across the region this
afternoon. Thunder potential will increase slightly through this
evening, although coverage is expected to be much more minimal
than yesterday. Not enough confidence to include much more than
VCTS at favored terminals this afternoon/evening. There should
be a fairly dry period after 06Z through most of the period,
with scattered SHRA/TSRA chances increasing at the end of the
period. Outside of convection, sct/bkn low VFR to possible MVFR
clouds expected through this evening. Winds will be generally
light and variable with a stationary front across the region.

OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop through Saturday.

&&

.MARINE...
Generally calm conditions expected on the lake through at least
Saturday morning with no significant pressure system impacting
the area. Scattered showers and thunderstorms are expected to be
around through Saturday, though highest impacts expected to be
on land. Winds shift to northeasterly Saturday night and
increase to 10-15 knots through most of the day on Sunday.
Though not expected to reach Small Craft Advisory criteria, this
will be something we'll need to watch for in future updates.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Greenawalt
MARINE...Saunders
Hazardous weather outlook, Jul 3, 4:54 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
454 AM EDT Wed Jul 3 2019

LEZ061-142>149-162>169-OHZ003-006>014-018>023-031>033-089-PAZ001>003-
040900-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
454 AM EDT Wed Jul 3 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ017-027>030-036>038-047-040900-
Hancock-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox-
454 AM EDT Wed Jul 3 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

There is the possibility for strong to severe thunderstorms today
across the area. The main threat will be strong damaging thunderstorm
winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:04 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow56 min
Jul 2, 8:28 PM EDTAreal Flood AdvisoryCLEMarion6 hr
Jul 2, 8:30 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow60 min
Jul 2, 8:39 PM EDTSpecial Weather StatementCLEHancock66 min
Jul 2, 9:06 PM EDTSpecial Weather StatementCLEWood24 min
Jul 2, 9:10 PM EDTSevere Thunderstorm WarningCLEHancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more50 min
Jul 2, 9:44 PM EDTSpecial Marine WarningCLE96 min
Jul 2, 9:56 PM EDTSpecial Marine WarningCLE59 min
Jul 2, 9:59 PM EDTSpecial Weather StatementCLECrawford, Huron, Marion, Morrow, Richland, Seneca and 1 more46 min
Jul 2, 10:16 PM EDTSpecial Weather StatementCLECuyahoga, Erie, Lorain44 min
Jul 2, 10:22 PM EDTSevere Thunderstorm WarningCLECuyahoga, Erie, Lorain53 min
Jul 2, 10:47 PM EDTSpecial Weather StatementCLEErie, Lucas3 hr
Jul 2, 11:40 PM EDTAreal Flood AdvisoryCLELorain2 hr
Jul 3, 12:13 AM EDTSpecial Weather StatementCLESeneca47 min
Jul 3, 1:03 AM EDTSpecial Weather StatementCLEHancock57 min
Jul 3, 1:53 AM EDTSpecial Weather StatementCLESeneca52 min
Jul 3, 2:07 AM EDTAreal Flood AdvisoryCLEMarion10 hr
Jul 3, 3:49 AM EDTAreal Flood AdvisoryCLEMorrow10 hr
Jul 3, 5:24 AM EDTAreal Flood AdvisoryCLEKnox6 hr
Jul 3, 5:45 PM EDTAreal Flood AdvisoryCLETrumbull4 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.